Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 38, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 24, 2010, 9:43 PM CDT for Yazoo County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2010, 9:43 PM CDT (02:43 UTC)
- Expired
- May 24, 2010, 11:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 71 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2510 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488 WGUS54 KJAN 250243 FFWJAN MSC163-250445- /O.NEW.KJAN.FF.W.0038.100525T0243Z-100525T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 943 PM CDT MON MAY 24 2010 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 1145 PM CDT * AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR BENTON...OR 10 MILES EAST OF YAZOO CITY...MOVING NORTHWEST AT 5 MPH. ESTIMATED RADAR RAINFALL RATES...ON THE ORDER OF ONE TO TWO INCHES PER HOUR...HAVE OCCURRED. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDWAY VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3297 9035 3295 9015 3273 9016 3273 9032 $$ 40
1 follow-up statement
968 WGUS74 KJAN 250351 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1051 PM CDT MON MAY 24 2010 MSC163-250445- /O.CON.KJAN.FF.W.0038.000000T0000Z-100525T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAZOO MS- 1051 PM CDT MON MAY 24 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR NORTH CENTRAL YAZOO COUNTY... AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN 8 MILES NORTHWEST OF BENTON...DRIFTING NORTHWEST AT 10 MPH. RADAR ESTIMATES OF 2 TO 3 INCHES HAVE OCCURRED SINCE 930 PM JUST EAST AND NORTH OF BENTON. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDWAY WITH AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3283 9018 3278 9032 3297 9035 3295 9018 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 24, 4:59 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 24, 4:59 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 459 PM CDT MON MAY 24 2010 .UPDATE... A LINE OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDS FROM EASTERN ARKANSAS EASTWARD INTO NORTHERN MISSISSIPPI. A WELL- DEFINED OUTFLOW BOUNDARY HAS PUSHED SOUTH OF THE AFOREMENTIONED CONVECTION AND IS PRESENTLY ENTERING THE NORTHERN CWA WEST OF INTERSTATE 55. CONVERGENCE ALONG THIS BOUNDARY WILL LIKELY BE RESPONSIBLE FOR ADDITIONAL CONVECTIVE INITIATION ACROSS THE NORTHWEST DELTA REGION...AND THE FORECAST HAS BEEN UPDATED TO RAISE POPS IN THIS REGION FOR THE REMAINDER OF THIS AFTERNOON. POPS WERE ALSO RAISED ACROSS SOUTHWESTERN MISSISSIPPI FOR THE REMAINDER OF THIS AFTERNOON...WHERE SCATTERED SHOWERS AND STORMS ARE OCCURRING. /COHEN/ && .PREV DISCUSSION... /ISSUED 355 PM CDT MON MAY 24 2010/ SHORT TERM...A COUPLE OF WEAK IMPULSES WILL MAINTAIN THE RISK OF ISOLATED STRONG TO SEVERE STORMS THIS EVENING. THE FIRST IS DROPPING INTO NRN MS THIS AFTERNOON WHILE A SECOND SYSTEM IS PIVOTING INTO SWRN ZONES. WITH CAPE VALUES CLOSE TO 2000 AND VERTICAL TOTALS IN THE UPPER 20S THE AIR MASS IS MORE THAN UNSTABLE ENOUGH TO SUPPORT STRONG TO SEVERE CONVECTION. DEEPER MOISTURE REMAINS IN PLACE ACROSS MUCH OF THE FORECAST AREA BUT A FETCH OF DRIER AIR FROM THE EAST HAS RESULTED IN LOWER DEWPOINTS OVER ERN ZONES. SURFACE DEWPOINTS HAVE MIXED TO 61 AT MEI AND BACK EAST INTO AL BUT REMAIN IN THE UPPER 60S TO NEAR 70 RANGE ALONG THE I-55 CORRIDOR AND WWD. WILL KEEP ISOLATED THUNDERSTORMS INTO THE EVENING HOURS DUE TO REDEVELOPMENT OF CONVECTION ALONG OUTFLOW BOUNDARIES WITH A MENTION OF ISOLATED SEVERE IN THE HWO FOR CENTRAL AND WRN AREAS. UPPER RIDGING WILL CONTINUE TO GIVE WAY TO BROAD UPPER TROUGHING TO OUR EAST. THIS WILL MEAN A CONTINUED CHANCE OF AT LEAST AFTERNOON AND EVENING CONVECTION FOR MOST OF THE AREA WELL INTO THE WORK WEEK. TIMING OF WAVES IN THE RESULTING NLY FLOW OVER OUR AREA WILL BE A SIGNIFICANT FACTOR IN DETERMINING THE OCCURRENCES OF BETTER CONVECTION COVERAGE...MAKING THE EXACT PLACEMENT OF THE BEST RAIN CHANCES EACH PERIOD DIFFICULT TO PIN DOWN. PRECIP WATER WILL REMAIN WELL ABOVE 1.5 INCHES THROUGH THE SHORT TERM OVER WRN ZONES. THE FETCH OF DRIER AIR OVER ERN ZONES IS FORECAST TO CONTINUE TUESDAY ALTHOUGH IT WILL WEAKEN WITH TIME. WILL KEEP LOWEST POPS ERN ZONES FOR TOMORROW BUT MAINTAIN ISOLATED THUNDERSTORMS ACROSS THE ENTIRE REGION FOR THE AFTERNOON AND EVENING HOURS. INCREASED TUESDAY POPS SLIGHTLY OVER MAV SINCE WE REMAIN IN THE TRACK FOR UPPER IMPULSES IN AN UNSTABLE AND WARM AIR MASS. MAV AFTERNOON HIGHS LOOKED A BIT TOO COOL FOR TOMORROW AND WERE HOISTED A COUPLE OF DEGREES HIGHER. BETTER SYNOPTIC FORCING IS SUGGESTED BY WEDNESDAY WHEN A LOBE OF THE UPPER TROUGH PIVOTS IN FROM THE N. GENERAL ASCENT WITH THIS FEATURE DOES NOT LOOK IMPRESSIVE BUT AS CYCLONIC FLOW DEVELOPS AT THE 850 MB LEVEL IN RESPONSE TO A DEVELOPING WAVE TO THE EAST THIS SHOULD PROVIDE AN EXTRA PUSH FOR AFTERNOON TSTM DEVELOPMENT. WE WILL MAINTAIN A MENTION OF ISOLATED STRONG TO SEVERE THUNDERSTORMS IN THE HWO WELL INTO THE WORK WEEK. LONG TERM...A CLOSED UPPER LOW OFF THE SOUTH ATLANTIC COAST WILL PROVIDE SOME MOISTURE CONVERGENCE FOR THE REGION WITH ML CAPES OF AROUND 2000 AND PRECIPITABLE WATER AROUND 1.8 INCHES WITH LOW CIN. THIS WILL HELP TO PROMOTE DIURNAL CONVECTION THURSDAY INTO FRIDAY. IMPULSES WILL COME DOWN THE REGION IN NORTHERLY FLOW. THIS WILL COME DOWN IN THE FORM OF WEAK BOUNDARIES...WHICH WILL PROVIDE SOME LIFT FOR DIURNAL CONVECTION TO OCCUR. AS WE GO INTO THE WEEKEND THE UPPER RIDGE AXIS WILL SPREAD INTO THE REGION FROM THE WEST. THIS WILL LIMIT OUR CHANCES OF DIURNAL CONVECTION AS WE GET SOME HEIGHT RISES COMING INTO THE REGION. PRECIPITABLE WATER WILL DIP DOWN TO AROUND ONE INCH FOR THE WEEKEND. THE UPPER TROUGH WILL EVENTUALLY BRING A BACK DOOR FRONT TOWARD THE REGION AS WE GO INTO THE REGION...BUT WILL IT WILL BECOME STATIONARY NORTHEAST OF THE REGION WITH THE UPPER RIDGE BECOMING MORE ESTABLISHED. SO FOR THIS WEEKEND DIURNAL CONVECTION SHOULD BECOME MORE ISOLATED. THIS WAS AGREED UPON BY THE ENSEMBLES WHICH SHOWED THE REGION UNDER THE INFLUENCE OF THE UPPER TROUGH UNTIL THE WEEKEND. THE EURO SEEMS TO BE AN OUTLIER IN WHICH AN IMPULSE OVER THE WEEKEND DEVELOPS A CLOSED UPPER LOW OVER THE REGION. IT HAS THIS FEATURE MOVING EAST OF THE REGION BY MONDAY EVENING. SO IT KEEPS A BETTER CHANCE OF RAIN OVER THE REGION. SO THIS SOLUTION WAS DISCARDED. AS WE GO INTO MONDAY FLAT UPPER RIDGING WILL DEVELOP OVER THE REGION... A WEAK SHORT WAVE WILL MOVE INTO THE REGION BY MONDAY EVENING...AS PRECIPITABLE WATER INCREASES FROM THE NORTH TO AROUND 1.3 INCHES. AS FAR AS POPS ARE CONCERN MADE SLIGHTLY HIGHER ADJUSTMENTS TO MEX POPS THROUGH FRIDAY. THEN WENT WITH MEX LOW POPS FOR SATURDAY AND SUNDAY. AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO MEX...MOS AND MEN GUIDANCE. GOING GENERALLY WITH LOWS FROM MAINLY THE MIDDLE 60S TO THE LOWER 70S AS WELL AS HIGHS FROM THE UPPER 80S TO LOWER 90S. THERE WERE SOME MIDDLE 80S MODEL HIGHS IN WHICH I WAS NOT VERY CONFIDENT WITH./17/ && .AVIATION... ISO/SCT TSRA ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY AFFECTING GWO/GLH AND JAN BRINGING WITH IT OCCASIONAL MVFR/IFR TO THOSE AFFECTED. OTHER THAN THAT...ANY SITE THAT GETS SOME PRECIP WILL HAVE THE RISK OF GETTING SOME OF OUR SUMMER TYPICAL MVFR VIS CONDITIONS AFTER 09Z TUE MORNING. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 90 68 89 / 15 18 18 27 MERIDIAN 67 92 67 89 / 11 10 10 26 VICKSBURG 67 89 68 89 / 16 18 16 27 HATTIESBURG 70 91 68 90 / 17 14 12 30 NATCHEZ 68 90 68 88 / 18 21 12 42 GREENVILLE 69 90 69 89 / 23 19 16 26 GREENWOOD 69 91 68 89 / 22 18 17 26 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && COHEN/03/17/15
Hazardous weather outlook, May 24, 2:46 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT MON MAY 24 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>037-040>044-047>050-053>056-059>065-072-251945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH- SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-MARION- 246 PM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY A FEW STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH THE EARLY EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTNING. AREAS WEST OF A COLUMBIA TO NEWTON TO ACKERMAN LINE...OR THE WESTERN TWO THIRDS OF THE FORECAST AREA...WILL HAVE THIS RISK THROUGH THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE WEATHER PATTERN WILL CHANGE VERY LITTLE THROUGH MUCH OF THE WEEK...SO THE RESULT WILL BE THE POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS EACH AFTERNOON THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EACH AFTERNOON THROUGH FRIDAY. MSZ030-031-033-038-039-045-046-051-052-057-058-066-073-074-251945- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON- LAUDERDALE-JASPER-CLARKE-JONES-LAMAR-FORREST- 246 PM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY INCREASING MOISTURE COMBINED WITH AFTERNOON HEATING AND UPPER LEVEL DISTURBANCES...MAY KICK OFF ISOLATED STRONG TO SEVERE THUNDERSTORMS EACH AFTERNOON WEDNESDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED AT TIMES WEDNESDAY THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Special weather statement, May 24, 7:47 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 747 PM CDT MON MAY 24 2010 ARZ074-250115- ASHLEY AR- 747 PM CDT MON MAY 24 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF SNYDER AT 747 PM CDT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, May 24, 7:48 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 748 PM CDT MON MAY 24 2010 MSZ030-031-250120- CLAY MS-LOWNDES MS- 748 PM CDT MON MAY 24 2010 ...STRONG THUNDERSTORM APPROACHING COLUMBUS... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER WAVERLY AT 748 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, May 24, 8:07 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 807 PM CDT MON MAY 24 2010 MSZ047-048-250145- HINDS MS-WARREN MS- 807 PM CDT MON MAY 24 2010 ...LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER HINDS AND WARREN COUNTIES... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF VICKSBURG TO 6 MILES SOUTHWEST OF DRY GROVE AT 806 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES COULD RESULT FROM THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL WARREN AND SOUTHWESTERN HINDS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. COHEN
Local storm report, May 24, 8:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
837 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 2 S VICKSBURG 32.30N 90.87W
05/24/2010 WARREN MS EMERGENCY MNGR
TREE AND POWERLINES DOWN ON PARKVIEW STREET. LARGE TREE
BLOCKING STREET...WITH A SNAPPED UTILITY POLE AS THE TREE
FELL.
&&
ACOHENSpecial weather statement, May 24, 9:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 918 PM CDT MON MAY 24 2010 MSZ042-250300- YAZOO MS- 918 PM CDT MON MAY 24 2010 ...STRONG STORM MOVING SLOWLY NORTH TOWARD BENTON IN YAZOO COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAINFALL OF ONE TO TWO INCHES...PEA SIZE HAIL AND GUSTY WINDS OF 40 MPH WAS LOCATED 4 MILES NORTHEAST OF MYRLEVILLE AT 916 PM CDT...MOVING NORTH AT 5 MPH TOWARD THE BENTON AREA. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL AND EASTERN YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, May 24, 9:41 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 941 PM CDT MON MAY 24 2010 LAZ016-MSZ047-250320- WARREN MS-MADISON LA- 941 PM CDT MON MAY 24 2010 ...GUSTY WINDS IN THE VICKSBURG AREA... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM REDWOOD TO 14 MILES SOUTH OF BOVINA AT 938 PM CDT. THE LINE WAS NEARLY STATIONARY. STRONG WIND GUSTS WILL ALSO IMPACT THE VICKSBURG AREA OUTSIDE OF SHOWER AND THUNDERSTORM ACTIVITY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WARREN COUNTY...AND EAST CENTRAL MADISON PARISH SHOULD MONITOR THESE STORMS CLOSELY. COHEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:57 PM CDT | Flash Flood Warning | JAN | Claiborne, Copiah | 2 hr |
| May 24, 10:10 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 35 min |
| May 24, 10:54 PM CDT | Flash Flood Warning | JAN | Humphreys, Sharkey, Yazoo | 95 min |
| May 25, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 49 min |
| May 25, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 47 min |
| May 25, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 47 min |
| May 25, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 51 min |
| May 25, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 22 min |
| May 25, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.